Thunderstorm Wind, Kent
- When
- June 9, 3:59 PM EST
- Where
- Kent County, 2.3 mi SSE of Cedar Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.190, -85.530
Trees down near 15 mile road.
Isolated severe weather brought some downed trees and power lines to parts of lower Michigan on June 9, 2025.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
Isolated severe weather brought some downed trees and power lines to parts of lower Michigan on June 9, 2025.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 9, 1:53 PM EST, 2 hours 6 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Grand Rapids MI 253 PM EDT Mon Jun 9 2025 .KEY MESSAGES... - Round of Thunderstorms this Afternoon and Evening - Additional Thunderstorm Chances Late Week && .DISCUSSION... Issued at 253 PM EDT Mon Jun 9 2025 - Round of Thunderstorms this Afternoon and Evening As daytime instability has increase to around 500-1000 J/kg this afternoon we are already seeing showers and storms develop ahead of the main line currently moving across Lake Michigan. We will also see a core of slightly stronger 850mb winds 30-35 knots move in with the line. Sounding profiles have an inverted V look to them signifying higher cloud bases and drier air at the surface. With the synoptic lift moving in with the upper level low, modest shear, instability, and dry air at the surface some strong to severe storms are possible with winds being the primary threat and hail as the secondary. Once the line of storms over Lake Michigan moves through, dry conditions are largely expected overnight. Some showers may linger toward US-10 overnight. - Additional Thunderstorm Chances Late Week We remain in the northwest flow with a couple weak shortwave troughs moving through Tuesday/Tuesday night and then again Wednesday night into Thursday. The low level jet noses in Tuesday night, but moisture is lacking. Better moisture is present Wednesday night into Thursday with showers and storms expected to continue off an on through the remainder of the week as a boundary stalls over the area. This matches up with the NBM PoPs of 30 to 50 percent. Temperatures during this time will be in the 70s to low 80s with lows in the 50s. Friday looks to be the coolest day of the week with areas north of I-96 potentially remaining in the 60s. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 1245 PM EDT Mon Jun 9 2025 The main focus of this set of forecasts will be on the convection expected to develop this afternoon and move through by mid evening. Mid clouds have moved over most of the terminals early this afternoon, all VFR in nature so far. We are expecting showers and storms to begin developing toward 19z along the lakeshore, and then becoming more widespread and moving east through about 01-02z this evening. Conditions under the convection are likely to drop to IFR. Further inland will have a better chance of more wind gust potential as the storms organize away from Lake Michigan. Once the storms move east of the area, we should see some clearing take place, but scattered clouds will remain through the night. These should be VFR. Fog potential is not zero with the rainfall expected, but a persistent wind staying up through the night should mitigate the potential enough to keep out of the forecast for now. We will see more extensive cloud cover develop by 14-15z Tuesday as widespread cumulus/stratocumulus develops. A sprinkle or light shower is not out of the question. && .MARINE... Issued at 253 PM EDT Mon Jun 9 2025 Scattered thunderstorms this afternoon could bring gusty winds and hail. Once storms pass dry conditions are expected until Wednesday night. Winds may approach small craft advisory right along the shoreline this afternoon, but the colder water temperatures should keep most of these gusts at bay. Winds look to remain below Small Craft Advisory levels and in turn wave heights are expected to be around 3 feet or less through the remainder of the week. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...RAH AVIATION...NJJ MARINE...RAH
Hazardous Weather Outlook National Weather Service Grand Rapids MI 259 PM EDT Mon Jun 9 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 259 PM EDT Mon Jun 9 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms continue this afternoon and evening. Some strong to severe storms are possible with damaging winds and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Wednesday night through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ844>849-101900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 259 PM EDT Mon Jun 9 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected this afternoon with the potential for damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional rounds of thunderstorms are possible Wednesday night through the end of the week. .SPOTTER INFORMATION STATEMENT...
Special Weather Statement
National Weather Service Grand Rapids MI
358 PM EDT Mon Jun 9 2025
MIZ050-092045-
Muskegon MI-
358 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of Muskegon County
through 445 PM EDT
...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roosevelt Park, or 6 miles southwest of Muskegon, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muskegon... Muskegon Heights... Roosevelt Park...
North Muskegon... Ravenna... Fruitport...
Norton Shores... Dalton... Holton...
Sullivan... Casnovia... Muskegon SP...
Moorland... Wolf Lake... Twin Lake...
Slocum... Cloverville... Bailey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern and west central Michigan.
&&
LAT...LON 4342 8606 4341 8604 4330 8604 4329 8582
4328 8580 4320 8579 4321 8591 4312 8591
4312 8627 4322 8634 4323 8634 4324 8635
4324 8634 4331 8639
TIME...MOT...LOC 1958Z 241DEG 36KT 4315 8633
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
THOMASSpecial Weather Statement
National Weather Service Grand Rapids MI
415 PM EDT Mon Jun 9 2025
MIZ071-072-092100-
Kalamazoo MI-Van Buren MI-
415 PM EDT Mon Jun 9 2025
...Strong thunderstorms will impact portions of Van Buren and western
Kalamazoo Counties through 500 PM EDT
...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Hartford to 8 miles west of
Decatur to near Dowagiac. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kalamazoo... Portage... Paw Paw...
Hartford... Mattawan... Lawton...
Decatur... Schoolcraft... Westwood...
Alamo... Keeler... Lawrence...
Oshtemo... Glendale... Kendall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.
&&
LAT...LON 4207 8622 4209 8623 4225 8618 4242 8564
4207 8562
TIME...MOT...LOC 2014Z 240DEG 38KT 4219 8605 4207 8613 4198 8618
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
THOMASSpecial Weather Statement
National Weather Service Grand Rapids MI
417 PM EDT Mon Jun 9 2025
MIZ056-057-092100-
Ottawa MI-Kent MI-
417 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of southwestern Kent
and Ottawa Counties through 500 PM EDT
...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Holland SP, or 10 miles south of Grand Haven, moving
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Rapids... Holland... Wyoming...
Kentwood... Walker... Grandville...
East Grand Rapids... Hudsonville... Zeeland...
Coopersville... Sparta... Jenison...
Allendale... Beechwood... Conklin...
Wright... Port Sheldon... Borculo...
Lamont... Olive Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern and west central Michigan.
&&
LAT...LON 4301 8623 4312 8595 4312 8591 4314 8591
4321 8573 4291 8555 4279 8612 4280 8612
4280 8613 4278 8616 4279 8618 4278 8620
TIME...MOT...LOC 2017Z 244DEG 45KT 4290 8624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
THOMASPreliminary Local Storm Report
National Weather Service Grand Rapids MI
436 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 4 ENE Climax 42.25N 85.26W
06/09/2025 E0.25 Inch Calhoun MI Trained Spotter
&&
NJJPreliminary Local Storm Report
National Weather Service Grand Rapids MI
454 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM Non-Tstm Wnd Gst 2 WSW Paw Paw 42.20N 85.92W
06/09/2025 M49 MPH Van Buren MI Mesonet
Mesonet station MC166 I-94 Mile Marker 58.7.
0351 PM Non-Tstm Wnd Gst 1 SSE Springfield 42.32N 85.23W
06/09/2025 M47 MPH Calhoun MI ASOS
ASOS station KBTL Battle Creek Executive
Airport.
0432 PM Non-Tstm Wnd Gst 3 ENE Sandstone 42.27N 84.47W
06/09/2025 M47 MPH Jackson MI ASOS
ASOS station KJXN Jackson County-Reynolds
Field Airport.
0435 PM Non-Tstm Wnd Gst 2 SSW Holland 42.75N 86.12W
06/09/2025 M42 MPH Allegan MI Mesonet
Mesonet station MC097 US-31 Mile Marker 47.0
Holland.
0414 PM Non-Tstm Wnd Gst 2 NNW Saugatuck 42.68N 86.22W
06/09/2025 M42 MPH LMZ845 MI Mesonet
Mesonet station XSTK Saugatuck Pier.
0424 PM Non-Tstm Wnd Gst 1 E Charlotte 42.57N 84.82W
06/09/2025 M41 MPH Eaton MI AWOS
AWOS station KFPK Charlotte Fitch Beach
Arpt.
0312 PM Non-Tstm Wnd Gst 2 SSW Cascade 42.88N 85.52W
06/09/2025 M40 MPH Kent MI ASOS
ASOS station KGRR Gerald R Ford Intl.
0335 PM Non-Tstm Wnd Gst 2 SSE Fowler 42.98N 84.72W
06/09/2025 M40 MPH Clinton MI Mesonet
Mesonet station DVI09575 Fowler.
0434 PM Non-Tstm Wnd Gst 2 E Paw Paw 42.22N 85.84W
06/09/2025 M40 MPH Van Buren MI Mesonet
Mesonet station MC167 I-94 Mile Marker 63.0.
0400 PM Non-Tstm Wnd Gst 2 W Grand Haven 43.06N 86.26W
06/09/2025 M40 MPH LMZ846 MI Mesonet
Mesonet station XGHL Grand Haven Light.
&&Preliminary Local Storm Report
National Weather Service Grand Rapids MI
456 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Hail Sparta 43.16N 85.71W
06/09/2025 M0.50 Inch Kent MI CO-OP Observer
&&
NJJThe Grand Rapids radar (KGRR), 33 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down near 15 mile road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280527.